Doctor insights on:
Any Drugs Habits Causes Eye Floaters
Noticing eye floaters three months after surgery under general anesthesia. Can drugs used for anesthesia cause eye problems such as floaters?
The Vitreous: The vitreous is composed of a clear liquid called hyaluronic acid and fibers called collagen. As we age the vitreous becomes less solid and the collagen fibers become more visible (synuresis). The spots you see are these collagen fiber clumps. They do not cause harm to the eye, they just get in the way. If they are very prominent and reduce visual function they can be removed with a vitrectomy. ...Read moreSee 2 more doctor answers
Floaters cause: Floaters arise when the vitreous gel inside the eye liquefies naturally with age and sometimes earlier in life due to trauma, inflammation, or even high myopia. The floaters may consist of protein precipitates. Though the vitreous gel inside the eye is clear, it is composed of a complex matrix of collagen proteins that undergo changes. New floaters should be examined under dilation. ...Read moreSee 2 more doctor answers
Aging, mostly: Most of the time floaters appear as a natural consequence of getting older, like seeing the first wrinkle in your forehead. If, however you see floaters that weren't there before, or if you have flashes of light in the periphery of your vision, it's best to get checked out asap by an eye md (ophthalmologist) to rule out retinal tears, which can lead to (vision-threatening) retinal detachments. ...Read moreSee 2 more doctor answers
Vitreous detachment: It sounds as if you have had a posterior vitreous detachment. This is a situation where the vitreous(jelly) of the eye detaches (not a retinal detachment), it then "crumples" up leaving dots, spots, strands of blurry vitreous; i.e. The "floater". You should have an exam to ensure the incident did not tear the retina, which could lead to a retinal detachment. Wait one year then consider surgery. ...Read moreSee 1 more doctor answer
Floaters: A posterior vitreous detachment causes floaters. This is a situation where the vitreous(jelly) of the eye detaches (not a retinal detachment), it then "crumples" up leaving dots, spots, strands of blurry vitreous; i.e. The "floater". You should have an exam to ensure the incident did not tear the retina, which could lead to a retinal detachment. Wait one year then consider surgery. ...Read moreSee 1 more doctor answer
Have your eyes: examined and make sure there is nothing significant going on. However, floaters are very common, they are little tissue remnants. They are annoying, but we just live with them. You get used to them over time. You urgently need to see an eye doctor if your vision is impaired by them, if you notice flashes of light in your peripheral vision or you have pain with your floaters. ...Read more
- Talk to a doctor live online for free
- Are there any drugs or dietary habits that causes eye floaters?
- Blood sugar cause eye floaters
- Can eye strain cause floaters?
- Ask a doctor a question free online
- Can lack of any particular vitamin cause headache around eye or pressure?
- Pain causes eye floaters
- Can having high blood sugar cause eye floaters?
- Drugs diet eye floaters
- Talk to a ophthalmologist online for free